MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the left anterior descending artery (lad) and got stuck.It was reported that the shaft of the catheter was lodged in the patient's aorta, and the balloon remained stuck in the lad.The patient had a prior left internal mammary artery (lima) graft, which was successfully reopened during the procedure.It was reported that due to the balloon being trapped in the lad, the clinical team proceeded to intervene on the lima and placed a stent in the left main artery to ensure continued blood flow and vessel patency.Additional information was provided on may 23,2025 indicating that a 7f catheter was used for device delivery and that the detachment occurred intraprocedural.It was also noted that the balloon was fully deflated prior to the attempted removal.After the detachment was observed, a snare was used to retrieve the lodged shaft of the catheter, but efforts were unsuccessful.The small piece remains in the patient and is expected to become endothelialized over time.The patient was discharged without further complications.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The root cause of the detachment and difficulty in removing could not be definitively determined based on the information available.The physician noted that the detached portion of the device remains in the patient.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22188680
Report Number3015053858-2025-00071
Device Sequence Number15596033
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)260930(10)31A240928B
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number31A240928B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT- MANUFACTURE UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexUnknown